MAUDE Adverse Event Report: COOK INC Cook Spectrum Turbo-Ject; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER

COOK INC Cook Spectrum Turbo-Ject; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Model Number G34545
Health Effect - Clinical Code No Code Available (3191)
Date of Event 01/05/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device name- spectrum turbo-ject double lumen minocycline/rifampin bedside power-injectable picc.(b)(4).The patient required an additional procedure to replace the device as a result of the product problem.This mdr is being filed after the associated complaint was reviewed under remediation protocol (b)(4), complaint/mdr retrospective review and remediation and reassessed as reportable.Additional complaint investigation and record remediation was not performed.
 
Event or Problem Description
A patient had the picc line 2 months prior.It was stated to the facility that when the medication was injected, it could be felt going in.The picc line was removed and replaced.Upon looking at the picc line, it had ruptured.The patient had ethanol lock each day for four hours over the previous 2 months.The use of the ethanol was discontinued because of the belief that the ethanol could have potentially been allowing clot occlusion.Subsequently, heparin lock was used.The catheter was placed in femoral location.The rupture site would correspond to a level in the iliac vein near bifurcation.The tip was cut off for culture purposes.Aside from the additional procedure to replace the device, there were no other reported adverse effects to the patient.

Brand Name
Cook Spectrum Turbo-Ject
Common Device Name
LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6876014
Report Number1820334-2017-03103
Device Sequence Number13568395
Product Code LJS
UDI-Device Identifier00827002345454
UDI-Public(01)00827002345454(17)160514(10)6153162
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/19/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberG34545
Device Catalogue NumberUPICDS-4.0-CT-40NT-ABRM-1111
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/12/2017
Initial Report FDA Received Date09/19/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;